Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 20, 2014, 04:11:55 PM

Login with username, password and session length


Members
  • Total Members: 24261
  • Latest: Ibre
Stats
  • Total Posts: 650022
  • Total Topics: 49616
  • Online Today: 159
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: atriple and cholesterol  (Read 1314 times)

0 Members and 1 Guest are viewing this topic.

Offline krh

  • Member
  • Posts: 36
atriple and cholesterol
« on: January 24, 2008, 09:13:32 AM »
Well, after being on Atripla for 13 months my cholesterol has jumped from 225 (which it has always been) to 280.  My Triglicerydes (sorry about the spelling :) has doubled also (even though the new number is still within the range of normal).

I was kind of hoping that because I had started taking fish oil it would help the 225 to go to down so was shocked to see it so high.

Anyone else have this problem with Atripla/Sustiva?  I am afraid to go on any cholestorol meds because I have some liver issues.

Offline redhotmuslbear

  • Member
  • Posts: 605
  • A genuine certified freak of nature, and a hot one
Re: atriple and cholesterol
« Reply #1 on: January 24, 2008, 11:07:54 AM »
Elevated triglycerides are a recognized side effect of the Sustiva component of Atripla, and 1/5 of the triglycerides number goes into your total cholesterol along with HDL and LDL.  Your risk of cardiac events and stroke is increasing, so bag the fish oil and confront your doc about the choice of meds.

Best,
David
"The real problem is not whether machines think but whether men do." - BF Skinner
12-31-09   222wks VL  2430 CD4 690 (37%)
09-30-09   208wks VL  2050  CD4 925 (42%)
06-25-08   143wks VL  1359  CD4 668 (32%)  CD8 885
02-11-08   123wks off meds:  VL 1364 CD4 892(40%/0.99 ratio)
10-19-07   112wks off meds:   VL 292  CD4 857(37%/0.85 ratio)

One copy of delta-32 for f*****d up CCR5 receptors, and an HLA B44+ allele for "CD8-mediated immunity"... beteer than winning Powerball, almost!

BobF

  • Guest
Re: atriple and cholesterol
« Reply #2 on: January 25, 2008, 07:11:07 PM »
David's info is correct (woof).   I've had high cholesterol and triglycerides for years, but they jumped after I started Atripla so my Doc has significantly increased my Crestor and Gemfibrozil meds to bring them into line.   We're watching a slight increase in liver enzymes to see how I'll handle the higher dosages.

Good luck to you!

Offline krh

  • Member
  • Posts: 36
Re: atriple and cholesterol
« Reply #3 on: January 31, 2008, 09:38:58 AM »
I wouldn't mind trying a drug like crestor but I have had liver problems in the past and even now my liver enzymes are not normal without taking medications.  I guess we will wait and see when I get my next blookwork done.  My diet hasn't been the best either in the last 4 months which is also contributing.

Ahh well.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.